MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-056
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Synovitis (2094)
Date of Event 10/03/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Unf and medical records received.After review of medical records patient was revised to addressed left failed total hip arthroplasty with squeaking metal on metal articulation.Once we entered the joint there was release of darkly fluid.Thick gray reactive synovitis with multiple areas of black dense material scattered through the synovium.Metallosis was tracked along the acetabular and neck of femoral component bone interface.It was obvious that the acetabular component was too vertical.Doi: (b)(6) 2005 dor: ((b)(6) 2011 left hip.Please see (b)(4) for right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINNACLE 100 ACET CUP 56MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11932203
Report Number1818910-2021-11794
Device Sequence Number19955946
Product Code LPH
UDI-Device Identifier10603295008576
UDI-Public10603295008576
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-056
Device Catalogue Number121701056
Device Lot NumberZ1VFV1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +5; PINNACLE 100 ACET CUP 56MM; PINNACLE MTL INS NEUT36IDX56OD; SUMMIT DUOFIX TAP SZ7 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR